MAUDE Adverse Event Report: SYNTHES GMBH SCRDRIVER T40 CANN L300; SCREWDRIVERS

SYNTHES GMBH SCRDRIVER T40 CANN L300; SCREWDRIVERS
Catalog Number 03.010.110
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the open reduction internal fixation surgery for diaphyseal fracture of tibia.Before the surgery during sterilization, it was found that an unknown oily liquid substance came out of the screwdrivers.The substance does not appear at the time of second sterilization.There was no patient consequence.There is no further information available.This report is for one (1) scrdriver t40 cann l300.This is report 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that scrdriver t25 l275 the device was retuned after decontamination no visual issues were identified.The dimensional inspection was not performed due to alleged complaint condition.Canevasit handle was subjected to 200 reprocessing cycles (each consisting of washing/disinfecting and steam sterilization) under worst case conditions compared to the reprocessing instructions.Since the device age is more than10 years, it could have been reprocessed more than 200 cycles.The observed condition of scrdriver t25 l275 in the device was not consistent with the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for scrdriver t25 l275.While no definitive root cause could be determined, there is no indication that a design or manufacturing issue has caused the complaint condition.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part: 03.010.110, lot: 3639940, manufacturing site: hägendorf, release to warehouse date: 11.Jan.2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCRDRIVER T40 CANN L300
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12474773
Report Number8030965-2021-07751
Device Sequence Number3779697
Product Code HXX
UDI-Device Identifier07611819760967
UDI-Public(01)07611819760967
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.110
Device Lot Number3639940
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCRDRIVER T25 L275; SCRDRIVER T25 L330; SCRDRIVER-HEX W/SPHERIC-HEAD Ø8; SCRDRIVER T25 L275; SCRDRIVER T25 L330; SCRDRIVER-HEX W/SPHERIC-HEAD Ø8